Posted by: Wendy | 2011-08-23

Heart pounding


I had a tonsillectomy 3 months ago, I had general anaesthetic. In the recovery room, when I woke up, I had terrible heartbeat, I could actually see &  feel my heart pounding, like it wanted to jump out of my chest.

Even the nurse asked me whether I am fine, and told the anaesthetist, he never came, just told her to give me some sort of injection.

After that I was fine, but a week later, my heart was pounding again, this time not so rapidly. Lately, I also experience heart palpitations when I get excited or stressed and even sometimes when I maybe walk fast or climb stairs.

I am actually worried about this. Is it because of the general anaesthetic that I have this problem, or and am I the only one who’ s had this experience?

Kind Regards

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


The drugs given during anaesthesia should be out of your system by now and I therefore, doubt that it is related to this. I do however, suggest that you consult your doctor for an ECG to have a look at your heart's electrical activity.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.